Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2004, 3:16 PM CDT for Jefferson County, Washington County, Missouri. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2004, 3:16 PM CDT (20:16 UTC)
- Expired
- May 25, 2004, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:25 PM CDT | HAIL 0.75 | De Soto, MO | |
| May 25, 3:25 PM CDT | HAIL 0.75 | De Soto, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 252016 SVRLSX MOC099-221-252115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN EAST CENTRAL MISSOURI WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICHWOODS...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... HILLSBORO DE SOTO OLYMPIAN VILLAGE FESTUS CRYSTAL CITY HERCULANEUM PEVELY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3821 9097 3802 9095 3812 9028 3847 9039 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:00 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT TUE MAY 25 2004 FRONTAL BOUNDARY HAS SETTLED INTO THE OZARKS AND EXTENDED FROM NEAR A STL-TBN-BVO LINE. CONVECTION CONTINUED TO MOVE EASTWARD JUST NORTH OF THE BOUNDARY WHICH HAS PRODUCED SOME GOLF BALL SIZE HAIL. MODELS FORECAST THE FRONT TO SETTLE SOUTHEASTWARD TONIGHT AND LIE ACROSS SOUTHERN MO BY 12Z WEDNESDAY. APPEARS THAT FRONT WILL REMAIN ACROSS MO INTO FRIDAY. THE 850 MOISTURE WAS POOLED THIS MORNING ACROSS SOUTHERN MO INTO THE TN VALLEY. UPPER JET EXTENDED FROM NORTHERN BAJA INTO THE CENTRAL PLAINS WITH SECOND CORE OVER THE NORTHERN PLAINS THIS MORNING. THE GFS, ETA AND UKMET ARE VERY SIMILAR THROUGH MIDWEEK WITH A 100-120 KT JET FORECAST TO EXTEND FROM THE NEW ENGLAND STATES ACROSS THE MIDWEST INTO NORTHERN BAJA. THE WRF MODEL OUT OF NCAR DID A SUBERB JOB ON FORECASTING THE MCS/ BOW ECHO THAT ROLLED ACROSS THE FORECAST AREA LAST NIGHT. LAST EVENINGS RUN OF THE MODEL IS FORECASTING A COMPLEX OF THUNDERSTORMS ACROSS SOUTHEAST MO/SOUTHERN IL/WESTERN KY TONIGHT WITH MOST OF THE CONVECTION CONFINED ACROSS THE OZARKS ON WEDNESDAY. IN THE EXTENDED PERIOD OVER THE HOLIDAY WEEKEND, THE 25/00Z RUNS OF THE GFS AND ECMWF ARE FAIRLY SIMILAR AT 500 FOR SATURDAY EVENING IN DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES. DEEP SURFACE LOW WILL DEVELOP OVER THE CENTRAL PLAINS AS A RESULT. UPPER SYSTEM IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY MONDAY EVENING. COLD FRONT SHOULD MOVE ACROSS MO ON MEMORIAL DAY. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 9:00 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT TUE MAY 25 2004 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-261100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AS A COLD FRONT MOVES SLOWLY SOUTH THROUGH THE REGION TODAY AND TONIGHT. AS A RESULT SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY LATE AFTERNOON INTO THE EVENING HOURS. ALSO FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ079-MOZ072>075-084-085-099-261100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 25, 1:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/25/2004 0.88 INCH WARREN MO TRAINED SPOTTER
&&
MBLocal storm report, May 25, 1:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/25/2004 0.88 INCH WARREN MO TRAINED SPOTTER
&&
MBLocal storm report, May 25, 2:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL TROY 38.73N 89.89W
05/25/2004 0.75 INCH MADISON IL TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, May 25, 2:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL TROY 38.73N 89.89W
05/25/2004 0.75 INCH MADISON IL TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, May 25, 2:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL TROY 38.73N 89.89W
05/25/2004 0.75 INCH MADISON IL TRAINED SPOTTER
0211 PM HAIL 2 N DEFIANCE 38.66N 90.78W
05/25/2004 0.75 INCH ST. CHARLES MO TRAINED SPOTTER
0215 PM HAIL WELDON SPRING 38.72N 90.65W
05/25/2004 0.75 INCH ST. CHARLES MO TRAINED SPOTTER
0225 PM HAIL WELDON SPRING 38.72N 90.65W
05/25/2004 0.88 INCH ST. CHARLES MO NWS EMPLOYEE
&&
SDTLocal storm report, May 25, 2:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL TROY 38.73N 89.89W
05/25/2004 0.75 INCH MADISON IL TRAINED SPOTTER
0211 PM HAIL 2 N DEFIANCE 38.66N 90.78W
05/25/2004 0.75 INCH ST. CHARLES MO TRAINED SPOTTER
0215 PM HAIL WELDON SPRING 38.72N 90.65W
05/25/2004 0.75 INCH ST. CHARLES MO TRAINED SPOTTER
0225 PM HAIL WELDON SPRING 38.72N 90.65W
05/25/2004 0.88 INCH ST. CHARLES MO NWS EMPLOYEE
&&
SDTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:54 PM CDT | Tornado Warning | LSX | Shelby | 66 min |
| May 24, 8:44 PM CDT | Tornado Warning | LSX | Shelby | 46 min |
| May 24, 9:10 PM CDT | Tornado Warning | LSX | Marion | 65 min |
| May 24, 9:30 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 45 min |
| May 24, 9:35 PM CDT | Flash Flood Warning | LSX | Shelby | 6 hr |
| May 24, 9:51 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 24 min |
| May 24, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 40 min |
| May 24, 10:11 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 48 min |
| May 24, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 58 min |
| May 24, 10:30 PM CDT | Tornado Warning | LSX | Marion | 60 min |
| May 24, 10:35 PM CDT | Flash Flood Warning | LSX | Marion | 5 hr |
| May 24, 10:35 PM CDT | Tornado Warning | LSX | Ralls | 25 min |
| May 24, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| May 24, 11:21 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| May 24, 11:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage, Saint Charles, Saint Louis, Warren and 1 more | 62 min |
| May 25, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 47 min |
| May 25, 6:27 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 48 min |
| May 25, 12:53 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 52 min |
| May 25, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 65 min |
| May 25, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| May 25, 2:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| May 25, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 47 min |
| May 25, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 28 min |
| May 25, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 45 min |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 33 min |
| May 25, 4:06 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 24 min |
| May 25, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 58 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 46 min |
| May 25, 4:58 PM CDT | Flash Flood Warning | LSX | Jefferson | 3 hr |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.